Alert archive / Alabama / Frost Advisories in 2011
Frost Advisory 9, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 31, 2011, 3:48 PM CDT for 39 counties in Alabama. It took effect at Nov 1, 2011, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2011, 3:48 PM CDT (20:48 UTC)
- In effect from
- Nov 1, 2011, 3:00 AM CDT
- Expired
- Nov 1, 2011, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS74 KBMX 312048 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 PM CDT MON OCT 31 2011 ...WIDESPREAD FROST EXPECTED ACROSS MOST OF CENTRAL ALABAMA TONIGHT... .TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S ACROSS MOST OF CENTRAL ALABAMA TONIGHT. IN COMBINATION WITH CALM WINDS...WIDESPREAD FROST WILL DEVELOP. ALZ011>015-017>050-011400- /O.NEW.KBMX.FR.Y.0009.111101T0800Z-111101T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 348 PM CDT MON OCT 31 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...WILL RANGE BETWEEN 34 AND 41 DEGREES...WITH A FEW LOCATIONS OBSERVING NEAR FREEZING CONDITIONS IN SHELTERED VALLEY AREAS. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 31, 3:46 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 31, 3:46 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT MON OCT 31 2011 .DISCUSSION... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS CENTRAL ALABAMA TODAY. SKIES ACROSS MOST OF THE AREA ARE CLEAR AND TEMPERATURES HAVE WARMED INTO THE UPPER 60S AND EVEN 70 DEGREES IN A FEW SPOTS. A FEW CLOUDS ACROSS THE NORTHEASTERN PORTION OF THE CWA WILL PUSH OUT OF THE AREA ALONG A MID LEVEL TROUGH. TEMPERATURES WILL FALL INTO THE MID 30S ACROSS MUCH OF THE AREA TOMORROW MORNING. WIDESPREAD FROST IS POSSIBLE FOR MUCH OF CENTRAL ALABAMA AND FROST ADVISORY WILL BE IN EFFECT FROM 3 AM UNTIL 9 AM. HIGH PRESSURE WILL STICK AROUND FOR THE NEXT COUPLE OF DAYS AND TEMPERATURES WILL WARM INTO THE UPPER 60S AND LOWER 70S TOMORROW AS WINDS BEGIN TO SHIFT TO THE SOUTH OUT AHEAD OF THE NEXT SYSTEM. A TROUGH CURRENTLY OVER THE NORTHWEST WILL DIG SOUTH TOMORROW AND AMPLIFY BEFORE ENTERING CENTRAL ALABAMA ON THURSDAY. A NARROW AXIS OF MOISTURE LOOKS TO ENTER THE AREA OUT AHEAD OF THIS FRONT...HOWEVER IT DOES NOT LOOK TO BE VERY MUCH. THE COLD FRONT ASSOCIATED WITH THE TROUGH WILL BEGIN TO ENTER THE AREA EARLY THURSDAY MORNING AND RACE ACROSS THE AREA DURING THE DAY. MOISTURE DOES NOT LOOK TO BE ENOUGH TO SUPPORT WIDESPREAD PRECIPITATION. DID NOT CHANGE POPS SINCE MODELS HAVE NOT CHANGED SIGNIFICANTLY. INSTABILITIES LOOK TO BE LIMITED AS WELL...WITH LI'S WELL INTO THE POSITIVES AND CAPES ALMOST NONEXISTENT. MID LEVEL LAPSE RATES ALSO REMAIN UNREMARKABLE. THEREFORE...A GOOD CHANCE OF A RATHER SMALL AMOUNT OF RAIN. SKIES WILL BEGIN TO CLEAR BEHIND THE FRONT THURSDAY EVENING. TEMPERATURES WILL NOT BE AS COOL BEHIND THIS FRONT WITH LOWS REACHING DOWN INTO THE LOWER 40S. CLOUDS WILL RETURN TO THE AREA ON SATURDAY AS HIGH PRESSURE TO THE EAST OF THE APPALACHIANS FILTERS IN MOISTURE. CLOUDS LOOK TO STICK AROUND FOR THE REMAINDER OF THE FORECAST PERIOD. 73 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL QUICKLY DIMINISH AFTER SUNSET... AND SHOULD BE LIGHT AND EASTERLY TOMORROW. 77 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 31 68 36 68 40 / 0 0 0 10 10 ANNISTON 35 70 38 70 43 / 0 0 0 10 10 BIRMINGHAM 39 71 44 71 48 / 0 0 0 10 10 TUSCALOOSA 35 71 39 71 46 / 0 0 0 10 10 CALERA 38 70 39 70 46 / 0 0 0 10 10 AUBURN 43 70 44 70 45 / 0 0 0 10 10 MONTGOMERY 39 73 41 73 46 / 0 0 0 0 10 TROY 37 72 36 72 42 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Oct 31, 1:44 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT MON OCT 31 2011 ALZ011>015-017>050-011130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 144 PM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF FROST WILL DEVELOP GENERALLY AFTER MIDNIGHT ACROSS MUCH OF CENTRAL ALABAMA. IN ADDITION...A FEW AREAS WILL APPROACH THE FREEZING MARK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FROST WILL QUICKLY DISSIPATE BETWEEN 8 AND 9 AM TUESDAY MORNING. RELATIVE HUMIDITY VALUES COULD DROP BELOW 25 PERCENT TUESDAY AFTERNOON ACROSS PORTIONS OF CENTRAL ALABAMA...WHICH COULD LEAD TO A HIGH FIRE DANGER. FROST WILL DEVELOP ONCE AGAIN ACROSS PARTS OF CENTRAL ALABAMA LATE TUESDAY NIGHT INTO WEDNESDAY MORNING AND DISSIPATE QUICKLY AFTER SUNRISE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75
Nearby
Frost Advisories in Alabama, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.